Alert archive / Oregon / Wind Advisories in 2017
Wind Advisory 2, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Feb 20, 2017, 2:02 AM PST for Harney County, Malheur County, Oregon; Owyhee County, Twin Falls County, Idaho. It took effect at Feb 21, 2017, 8:49 AM PST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2017, 2:02 AM PST (10:02 UTC)
- In effect from
- Feb 21, 2017, 8:49 AM PST
- Expired
- Feb 21, 2017, 7:00 PM PST
- In force
- 10 hr
- Issued by
- NWS Boise, ID
Counties Owyhee County, ID, Twin Falls County, ID, Harney County, OR, Malheur County, OR
The radar
The Boise radar (KCBX), 92 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 10.0 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1599 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
647 WWUS75 KBOI 201002 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 302 AM MST Mon Feb 20 2017 ...Wind Advisory for Southeast Oregon and the Owyhee Mountains for Tuesday afternoon and evening... .A strong upper level trough will move into the area tomorrow and bring gusty winds to the surface. Expect wind gusts near 50 mph in parts of southeast Oregon and in the Owyhee Mountains. Orographically-favored regions will see even stronger winds. IDZ029-ORZ061-063-201815- /O.NEW.KBOI.WI.Y.0002.170221T1800Z-170222T0300Z/ Owyhee Mountains-Harney County-Malheur County- 302 AM MST Mon Feb 20 2017 /202 AM PST Mon Feb 20 2017/ ...WIND ADVISORY IN EFFECT FROM 11 AM MST /10 AM PST/ TO 8 PM MST /7 PM PST/ TUESDAY... The National Weather Service in Boise has issued a Wind Advisory, which is in effect from 11 AM MST /10 AM PST/ to 8 PM MST /7 PM PST/ Tuesday. * WINDS...Southwest 25 to 40 mph with gusts near 50 mph. Orographically-favored locations, such as southwest-facing slopes, narrow passes, and narrow valleys, may see even higher gusts. * TIMING...The strongest winds will develop by early afternoon and then weaken slowly after sunset. * IMPACTS...Driving may become difficult in high-profile vehicles. Also, objects such as trash cans will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
5 follow-up statements
665 WWUS75 KBOI 201345 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 645 AM MST Mon Feb 20 2017 ...Wind Advisory for Southeast Oregon and the Owyhee Mountains for Tuesday afternoon and evening... .A strong upper level trough will move into the area tomorrow and bring gusty winds to the surface. Expect wind gusts near 50 mph in parts of southeast Oregon and in the Owyhee Mountains. Orographically-favored regions will see even stronger winds. IDZ029-ORZ061-063-202230- /O.CON.KBOI.WI.Y.0002.170221T1800Z-170222T0300Z/ Owyhee Mountains-Harney County-Malheur County- 645 AM MST Mon Feb 20 2017 /545 AM PST Mon Feb 20 2017/ ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM MST /10 AM PST/ TO 8 PM MST /7 PM PST/ TUESDAY... * WINDS...Southwest 25 to 40 mph with gusts near 50 mph. Orographically-favored locations, such as southwest-facing slopes, narrow passes, and narrow valleys, may see even higher gusts. * TIMING...The strongest winds will develop by early afternoon and then weaken slowly after sunset. * IMPACTS...Driving may become difficult in high-profile vehicles. Also, objects such as trash cans will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
284 WWUS75 KBOI 202212 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 312 PM MST Mon Feb 20 2017 ...Wind Advisory for Southeast Oregon and the Owyhee Mountains for Tuesday... .Winds will increase across the area Tuesday morning with speeds of 25 to 40 mph and gusts to 50 mph. Higher elevations, especially those with south and west facing slopes will see the strongest winds. IDZ029-ORZ061-063-211330- /O.CON.KBOI.WI.Y.0002.170221T1800Z-170222T0300Z/ Owyhee Mountains-Harney County-Malheur County- 312 PM MST Mon Feb 20 2017 /212 PM PST Mon Feb 20 2017/ ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM MST /10 AM PST/ TO 8 PM MST /7 PM PST/ TUESDAY... * WINDS...Southwest 25 to 40 mph with gusts near 50 mph. Orographically-favored locations, such as southwest-facing slopes, narrow passes, and narrow valleys, may see even higher gusts. * TIMING...The strongest winds will develop by late morning and then weaken slowly after sunset. * IMPACTS...Driving may become difficult in high-profile vehicles. Also, objects such as trash cans will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
325 WWUS75 KBOI 211323 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 623 AM MST Tue Feb 21 2017 ...Wind Advisory for Southeast Oregon and the Owyhee Mountains for Tuesday... .Winds will increase across the area late this morning with speeds of 25 to 40 mph and gusts to 50 mph. Higher elevations, especially those with south and west facing slopes, will see the strongest winds. IDZ029-ORZ061-063-212230- /O.CON.KBOI.WI.Y.0002.170221T1800Z-170222T0300Z/ Owyhee Mountains-Harney County-Malheur County- 623 AM MST Tue Feb 21 2017 /523 AM PST Tue Feb 21 2017/ ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM MST /10 AM PST/ THIS MORNING TO 8 PM MST /7 PM PST/ THIS EVENING... * WINDS...Southwest 25 to 40 mph with gusts near 50 mph. Orographically-favored locations, such as southwest-facing slopes, narrow passes, and narrow valleys, may see even higher gusts. * TIMING...The strongest winds will develop late this morning and then weaken slowly after sunset. * IMPACTS...Driving may become difficult in high-profile vehicles. Also, objects such as trash cans will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
293 WWUS75 KBOI 211649 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 949 AM MST Tue Feb 21 2017 ...Wind Advisory for Southeast Oregon, the Owyhee Mountains and southern Twin Falls County for Tuesday... .Winds will increase across the area late this morning with speeds of 25 to 40 mph and gusts to 50 mph. Higher elevations, especially those with south and west facing slopes, will see the strongest winds. IDZ030-220300- /O.EXA.KBOI.WI.Y.0002.170221T1800Z-170222T0300Z/ Southern Twin Falls County- 949 AM MST Tue Feb 21 2017 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING... The National Weather Service in Boise has issued a Wind Advisory, which is in effect until 8 PM MST this evening. * WINDS...Southwest 25 to 40 mph with gusts near 50 mph. Orographically-favored locations, such as southwest-facing slopes, narrow passes, and narrow valleys, may see even higher gusts. * TIMING...The strongest winds will develop late this morning and then weaken slowly after sunset. * IMPACTS...Driving may become difficult in high-profile vehicles. Also, objects such as trash cans will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ IDZ029-ORZ061-063-220300- /O.EXT.KBOI.WI.Y.0002.170221T1649Z-170222T0300Z/ Owyhee Mountains-Harney County-Malheur County- 949 AM MST Tue Feb 21 2017 /849 AM PST Tue Feb 21 2017/ ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM MST /7 PM PST/ THIS EVENING... * WINDS...Southwest 25 to 40 mph with gusts near 50 mph. Orographically-favored locations, such as southwest-facing slopes, narrow passes, and narrow valleys, may see even higher gusts. * TIMING...The strongest winds will develop late this morning and then weaken slowly after sunset. * IMPACTS...Driving may become difficult in high-profile vehicles. Also, objects such as trash cans will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
658 WWUS75 KBOI 220247 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 747 PM MST Tue Feb 21 2017 IDZ029-ORZ061-063-220400- /O.EXP.KBOI.WI.Y.0002.000000T0000Z-170222T0300Z/ Owyhee Mountains-Harney County-Malheur County- 747 PM MST Tue Feb 21 2017 /647 PM PST Tue Feb 21 2017/ ...WIND ADVISORY WILL EXPIRE AT 8 PM MST /7 PM PST/ THIS EVENING... Winds have diminished this evening. $$ IDZ030-220400- /O.EXP.KBOI.WI.Y.0002.000000T0000Z-170222T0300Z/ Southern Twin Falls County- 747 PM MST Tue Feb 21 2017 ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... Winds have diminished this evening. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Feb 20, 1:54 AM PST, 8 minutes earlier.
Area forecast discussion, Feb 20, 1:54 AM PST, 8 minutes before
Area Forecast Discussion
National Weather Service Boise ID
254 AM MST Mon Feb 20 2017
.SHORT TERM...Today through Tuesday...Active period through
tomorrow, with one short wave trough due in later today and a
stronger one due in tomorrow. Precip will be moderate to heavy,
especially in the mountains. The flood watch for the Malheur River
near Vale and the Weiser River near Weiser has been upgraded to a
warning. Also, a wind advisory has been issued for tomorrow
afternoon and evening for much of southeast Oregon and the Owyhee
Mtns. Tomorrow's short wave will bring winds at 700 mb ranging
from 30 to 50 kts. Temps will be mild today and tomorrow, with the
valleys reaching the lower to mid 50s as warm air advection ahead
of the short waves continues. Overnight lows will be mild as
well, as clouds and winds keep temperatures from falling very
much. Total QPF in the short term will vary from around a third of
an inch in the lower elevations to as much as 1.5 inches in the
mountains. Snow levels will range from roughly 7kft in the south
to 5kft in the north. Snowfall above 5000 ft is expected to be 5
to 15 inches. Finally, thunderstorms are being mentioned in the
forecast both this afternoon and again tomorrow, as instability
will be sufficient for weak storms to form and move rapidly
northeast. Best chance today will be in the north, while most of
the area has a chance tomorrow.
.LONG TERM...Tuesday night through Sunday...Southwest flow aloft
Tuesday night with a deepening trough offshore will keep
precipitation going across the the region through Wednesday morning.
Pattern transitions to a large trough over the Western conus with a
large ridge over the Eastern Pacific. This will bring colder-than-
normal temperatures into the weekend. Snow levels start Wednesday
around 4000 feet MSL, but quickly drop to valley floors by
Wednesday afternoon. Weak upper level troughs pass over the
region Thursday through Monday and bring a chance for snow
showers each day. The showers will be, for the most part,
convectively driven favoring the afternoons and early evening time
periods. Temperatures will climb above freezing during the
daytime, and with ground temperatures above freezing at most lower
valley locations (except for the Lower Treasure Valley),
impactful accumulations are not expected in the valley.
Temperatures stay below normal during the period with the coldest
day being Friday.
&&
.AVIATION...VFR this morning except for local MVFR/IFR conditions
in heavier showers. Precipitation becoming widespread by sunrise
with mountain obscuration and areas of MVFR and local IFR
conditions. Snow level near 5k ft msl. Conditions improving Monday
afternoon becoming mainly VFR in the Snake River Valley and lower
elevations of southeast Oregon. Surface winds southeast to south
5-15 kts tonight increasing to 15-25 kts by 18z on Monday. Winds
aloft near 10k ft msl southwest 25-40 kts.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...Wind Advisory from 11 AM to 8 PM MST Tuesday IDZ029.
OR...Wind Advisory from 11 AM MST /10 AM PST/ to 8 PM MST /7 PM PST/
Tuesday ORZ061-063.
&&
www.weather.gov/Boise
www.facebook.com/NWSBoise
www.twitter.com/NWSBoise
SHORT TERM...SP
LONG TERM....JS
AVIATION.....JSThe office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 12:25 AM PST | River Flood Warning | BOI | Malheur | 3 days |
| Feb 20, 12:25 AM PST | River Flood Warning | BOI | Washington | 65 hr |
Nearby
Wind Advisories in Oregon, 2017Wind Advisories in Idaho, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.